MAUDE Adverse Event Report: COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number ASDB-15-015-S
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The snare was returned with the snare head advanced outside the distal end of the sheath.The snare head would not retract back into the sheath by handle manipulation.The handle of the device was manipulated to advance the snare head and when the snare head was advanced outside the sheath, the snare head was misshaped.The snare head did not form a uniform duck bill.When the snare head was advanced outside the sheath, the snare wire was bent above where the duck bill is normally formed.This created two (2) bends in the snare wire.One (1) that is made to create the duck bill shape, and one (1) that was bent during use; thus creating a misshaped snare head.The misshaped snare head contributed to the retraction difficulty that the user encountered.Further, when the snare head was retracted into the sheath, the additional bend in the snare wire prevented the snare head from full retraction.Additionally, the sheath was twisted from 56.5 cm to 58.4 cm from the base of the handle.There was also a kink in the snare wire at 202.2 cm from the base of the handle.The snare wire was manipulated with a pair of tweezers and formed back into a duck bill shape with one (1) bend in the distal end of the wire.The snare head smoothly advanced and retracted when manipulating the handle.When the snare head was fully retracted inside the sheath, the distance from the distal end of the snare wire to the distal end of the sheath does not meet specification.The sheath of the snare was disassembled from the handle to evaluate the formed snare wire.It was found during the evaluation of the snare wire cannula, that is soldered to the snare wire, was in the correct location and met specification.Investigation conclusion: the investigation determined that the device did not meet manufacturing specification.The distance between snare and sheath is incorrect.A recall (053-r) was initiated on 20-dec-2018.A corrective action has also been initiated to reduce occurrences for snare head retraction difficulties for acusnare polypectomy snare devices.The product said to be involved is included in the scope of the corrective actions.Prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.Corrective action: a corrective action has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an colonic endoscopic mucosal resection (emr), the physician used a cook acusnare polypectomy snare.The snare tip looped and they were unable to close during the procedure.There was no patient harm (see related emdr 1037905-2018-00608).They attempted to finish with another device of a different size and the same thing happened (subject of this report).When that failed, used a another manufacturer's snare to finish the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8199689
Report Number1037905-2018-00609
Device Sequence Number1952678
Product Code KNS
UDI-Device Identifier00827002226470
UDI-Public(01)00827002226470(17)210724(10)W4092767
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2021
Device Catalogue NumberASDB-15-015-S
Device Lot NumberW4092767
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2018
Initial Report FDA Received Date12/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1